Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Mxblue

doxycycline

Recommended Posts

Ok, so i have moderate acne; and my dermatologist put me on doxycycline (100mg) twice a day, and differin .3% at night. Its been like 3 weeks and my skin was good for week, then started getting progressively worse. My skin is now probably in one of the worse states its ever been in. Is this one of those medications where it gets worse before it gets better? Please help

Link to comment
Share on other sites

Like I said on other doxy topics.. Doxy is a joke!! Never worked for me and you still get the initial breakout and a coming off the crap breakout and skin never improved while on it.. Just a waste of time and money..

Link to comment
Share on other sites

well should i keep going through with my orders, i still have a little over 2 months till my next derm appointment. The differin seems to help a little, but its getting worse now.

also, ive heard that this helps some people

Link to comment
Share on other sites

I'm on doxy, but I don't know if it helps or not at all for my skin.

Keep taking it and go back to the doctors and tell them what you feel, see if they will prescribe something different.

Link to comment
Share on other sites

Hey I was on doxycycline for about 3 months for mild to moderate acne, recently came off it because it was becoming less effective and I was starting the pill. I found it did clear the spots on my face quite well however it made me get spots on my back and chest which I dont normally get - wasnt very nice! Anyway I didnt get an IB with Doxycycline but be warned when I came off it - OMG worst skin I've ever had. Take Care - hope your skin gets better x

Link to comment
Share on other sites

Yes, to answer your question, differin is a product where it gets worse before it gets better. You are shedding layers of skin, so whatever spots are building inside your pores have to purge themselves out. It's called an initial breakout, you will see it on posts referred to as "IB".

The doxy is supposed to help minimize the IB. But maybe it's not the right antibiotic for you. You could ask your derm to switch you to another one and see how it goes.

I would keep using it until your next appointment, though. If you stop it may get worse. If you don't get through this IB time, you will never know how good your skin could be on the differin. So you have to hang in there - 8 to 12 weeks of differin before you see the final result.

Try putting some benzoyl peroxide on the spots in the morning and see if that helps...

Link to comment
Share on other sites

Ok, so i have moderate acne; and my dermatologist put me on doxycycline (100mg) twice a day, and differin .3% at night. Its been like 3 weeks and my skin was good for week, then started getting progressively worse. My skin is now probably in one of the worse states its ever been in. Is this one of those medications where it gets worse before it gets better? Please help
Link to comment
Share on other sites

Most likely it is the Differin causing your outbreak, as a retinoid, like all retinoids, you get a purging period, IB, not likely the Doxy causing it. The doxy is suppose to keep your inflamation and redness down and does help with acne as well, stick with it for a little more.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×